Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 202, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 6, 2016, 7:01 PM MDT for Arthur County, Hooker County, McPherson County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2016, 7:01 PM MDT (01:01 UTC)
- Expired
- Jul 6, 2016, 7:30 PM MDT
- In force
- 29 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Arthur County, NE, Hooker County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 61 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 2:21 PM MDT | Tornado Watch | SPC | 7 hr |
| Jul 6, 2:49 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2862 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1697 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 28.9
The text
As transmitted.
703
WUUS53 KLBF 070101
SVRLBF
NEC005-091-117-070130-
/O.NEW.KLBF.SV.W.0202.160707T0101Z-160707T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
801 PM CDT WED JUL 6 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL ARTHUR COUNTY IN WEST CENTRAL NEBRASKA...
NORTHWESTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...
SOUTHERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 830 PM CDT/730 PM MDT/
* AT 800 PM CDT/700 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED 21
MILES NORTHWEST OF TRYON...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CALORA...SHIMMONS LAKE...BUCKTAIL...HIGHWAY 97 CROSSING THE DISMAL
RIVER...SAND BEACH LAKE...EAST CODY LAKE AND BIG LAMUNYON FLATS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NORTH PLATTE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT/900 PM MDT/ FOR
WEST CENTRAL NEBRASKA.
LAT...LON 4193 10102 4173 10093 4156 10144 4166 10146
4174 10141 4174 10142 4176 10142
TIME...MOT...LOC 0100Z 244DEG 37KT 4171 10131
HAIL...1.00IN
WIND...60MPH
$$
ET1 follow-up statement
171
WWUS53 KLBF 070121
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
821 PM CDT WED JUL 6 2016
NEC005-070131-
/O.CAN.KLBF.SV.W.0202.000000T0000Z-160707T0130Z/
ARTHUR NE-
821 PM CDT WED JUL 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ARTHUR COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA....THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT/900 PM MDT/ FOR
WEST CENTRAL NEBRASKA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT/900
PM MDT/ FOR WEST CENTRAL NEBRASKA.
LAT...LON 4160 10132 4175 10133 4186 10101 4173 10093
TIME...MOT...LOC 0121Z 246DEG 35KT 4174 10113
$$
NEC091-117-070130-
/O.CON.KLBF.SV.W.0202.000000T0000Z-160707T0130Z/
MCPHERSON NE-HOOKER NE-
821 PM CDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM
CDT/730 PM MDT/ FOR NORTHWESTERN MCPHERSON AND SOUTH CENTRAL HOOKER
COUNTIES...
AT 821 PM CDT/721 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED 15
MILES NORTHWEST OF TRYON...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SHIMMONS LAKE...EAST CODY LAKE...BIG LAMUNYON FLATS AND HIGHWAY 97
CROSSING THE DISMAL RIVER.
THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 43 AND 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
NORTH PLATTE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT/900 PM MDT/ FOR
WEST CENTRAL NEBRASKA.
LAT...LON 4160 10132 4175 10133 4186 10101 4173 10093
TIME...MOT...LOC 0121Z 246DEG 35KT 4174 10113
HAIL...1.00IN
WIND...60MPH
$$
ETWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 1:53 PM MDT, 5 hours 8 minutes earlier.
Area forecast discussion, Jul 6, 1:53 PM MDT, 5 hours 8 minutes before
Area Forecast Discussion National Weather Service North Platte NE 253 PM CDT WED JUL 6 2016 .SYNOPSIS... Issued at 204 PM CDT Wed Jul 6 2016 Upper air pattern continues a suppressed ridge across the southern conus with nearly zonal flow across the high plains. A trough/low is moving east near the Montana/Canadian border. At the surface a low was analyzed across northeast Wyoming with a warm front/stationary boundary to the southeast across the panhandle of Nebraska then curves east across southern Nebraska. A cold front trails from the low to the southwest. Temps this afternoon under mostly sunny skies have warmed into the mid 80s to the mid 90s, warmest to the southwest of the boundary across southwest Nebraska. && .SHORT TERM...(This evening through Thursday) Issued at 204 PM CDT Wed Jul 6 2016 Complex forecast tonight with a couple of area of concern for thunderstorms. First is the low as it pushes towards the Black Hills. Models in good agreement developing a complex near the hills then tracking the complex to the east southeast. The main uncertainty is how far to the south will the complex develop. At this time it looks likely to impact northern Nebraska and the SPC day 1 outlook update increase part of Nebraska and S Dakota into a moderate risk for severe weather. With good CAPE and 0-6km bulk shear of 50kts plus do not see a problem with storms becoming severe this evening. Winds are a major concern with significant winds gusts of 80 mph or higher possible. Another area will be along the stalled boundary over the panhandle as it drifts east. Models keep the activity more isolated and with less moisture to work with this seems probable. Both hail and winds will be concern with these storms. Radar already showing returns to the north and west and expect this activity to only grow over the late afternoon hours. Overnight, as the main focus shifts east, activity should diminish. Models continue to linger some activity post frontal across northern Nebraska into tomorrow. Will include low pops however not having a high confidence of the activity continuing. Would not be surprised if the morning activity is really just stratus and little shower activity as the better lift is contained to the north in the Dakotas. .LONG TERM...(Thursday night through Wednesday) Issued at 204 PM CDT Wed Jul 6 2016 Models in good agreement in mid and near term and have good confidence in the forecast. Surface high pressure will build into western Nebraska over night with clear skies and light and variable winds on Thursday. Lows in the 50s and 60s. H5 ridge builds back into western Nebraska on Friday as surface high pressure moves east and southerly upslope flow begins. Highs in the 80s. Slight chance pops retained through the evening from southwest into northern Nebraska either side of a highway 61 line. Heating of the day forcing at 700mb and weak low level jet to combine for isolated to widely scattered precipitation. Saturday a warm front will lift to the northeast over western Nebraska and temperatures will rise back into the 90s. Isolated thunderstorms along trough axis through the afternoon over the Nebraska panhandle and spreading east over night as low level jet develops. Sunday afternoon chances increase as upper closed low moves into central Idaho and heights begin to fall over the northern plains. Good moisture advection in southerly flow. Trough will focus thunderstorms over the panhandle through the afternoon and moving east followed by surface cold front Sunday night. Cooler Monday and Tuesday with thunderstorm chances over eastern portions of the forecast area as upper low moves northeast from central Idaho into south central Canada. Highs around 90 on Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1249 PM CDT Wed Jul 6 2016 Thunderstorms, some severe, expected to impact the region this evening and overnight, especially across northern Nebraska and the KVTN terminal. A complex of storms are expected to fire across the Black Hills this afternoon then track E/SE into northern Nebraska. Current timing for impact to KVTN will be 23z into 03z, however this could be shifted an hour or two. Also could see some thunderstorms along the dry line over western Nebraska which will drift eastward. Models are in less agreement with coverage of storms along the dry line. This would impact the KLBF terminal and will include a VCTS due to lower confidence. Activity pushes east overnight with VFR conditions across southwestern Nebraska. Models develop some stratus in the wake of the complex across northern Nebraska. Will include in the KVTN forecast, however this will need to be monitored closely. && .HYDROLOGY... Issued at 204 PM CDT Wed Jul 6 2016 North Platte River at Lewellen dropped a little more this morning to 7.37 feet and have a higher confidence river will remain below the minor flood stage of 7.5 feet. Still could see a slight rise depending on evening rainfall, however forecast keeps level at or below 7.4 feet. Thus the flood advisory was canceled in favor of a river statement for elevated flows but no flooding. && .LBF Watches/Warnings/Advisories... None. && SYNOPSIS...Masek SHORT TERM...Masek LONG TERM...Power AVIATION...Masek HYDROLOGY...Masek
Hazardous weather outlook, Jul 6, 2:28 PM MDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 328 PM CDT WED JUL 6 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-072030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 328 PM CDT WED JUL 6 2016 /228 PM MDT WED JUL 6 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. THE RISK IS GREATEST ALONG AND NORTH OF A LINE FROM FROM VALENTINE TO AINSWORTH AND ONEILL WHERE WIND GUSTS TO 80 MPH MAY DEVELOP. HAIL TWO INCHES OR LARGER IN DIAMETER IS POSSIBLE ACROSS NORTHERN SHERIDAN COUNTY. AN ISOLATED TORNADO MAY FORM BETWEEN VALENTINE AND GORDON. EXTREME INSTABILITY WILL PROMOTE THE DEVELOPMENT OF SEVERE THUNDERSTORMS ELSEWHERE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. WIND DAMAGE AND LARGE HAIL ARE THE THREAT IN THIS AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY AND SATURDAY THROUGH TUESDAY. STORM COVERAGE IS EXPECTED TO BE MOSTLY ISOLATED. THE RISK OF SEVERE WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Local storm report, Jul 6, 5:34 PM MDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
634 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND GST 7 E MERRITT RESERVOIR D 42.65N 100.73W
07/06/2016 E60 MPH CHERRY NE PUBLIC
&&
MOLDANLocal storm report, Jul 6, 5:52 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
652 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM FUNNEL CLOUD 10 N HYANNIS 42.15N 101.76W
07/06/2016 CHERRY NE TRAINED SPOTTER
&&
SJACOBSLocal storm report, Jul 6, 5:59 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
659 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TSTM WND GST 1 SSE VALENTINE 42.86N 100.54W
07/06/2016 M58 MPH CHERRY NE ASOS
&&
CBUTTLERLocal storm report, Jul 6, 6:04 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
704 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM FUNNEL CLOUD 15 NE HYANNIS 42.15N 101.55W
07/06/2016 CHERRY NE TRAINED SPOTTER
&&
SJACOBSLocal storm report, Jul 6, 6:45 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
745 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 7 ESE ARTHUR 41.53N 101.57W
07/06/2016 E1.75 INCH ARTHUR NE PUBLIC
&&
SJACOBSLocal storm report, Jul 6, 6:47 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
747 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM TSTM WND GST 2 SE SPRINGVIEW 42.80N 99.72W
07/06/2016 E60 MPH KEYA PAHA NE PUBLIC
&&
CBUTTLERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:01 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Grant | 29 min |
| Jul 6, 6:13 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha, Rock | 47 min |
| Jul 6, 6:16 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 29 min |
| Jul 6, 6:16 PM MDT | Tornado Warning | LBF | Cherry | 29 min |
| Jul 6, 6:30 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, Hooker | 30 min |
| Jul 6, 6:39 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson, Thomas | 36 min |
| Jul 6, 6:44 PM MDT | Tornado Warning | LBF | Arthur, McPherson | 31 min |
| Jul 6, 6:46 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 29 min |
| Jul 6, 7:00 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha, Rock | 60 min |
| Jul 6, 7:14 PM MDT | Tornado Warning | LBF | Keith, Lincoln, McPherson | 31 min |
| Jul 6, 7:31 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 19 min |
| Jul 6, 7:43 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, McPherson | 32 min |
| Jul 6, 7:46 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Thomas | 29 min |
| Jul 6, 7:59 PM MDT | Special Weather Statement | LBF | Holt | 31 min |
| Jul 6, 8:01 PM MDT | Tornado Warning | LBF | Lincoln | 29 min |
| Jul 6, 8:02 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Loup | 28 min |
| Jul 6, 8:11 PM MDT | Special Weather Statement | LBF | Frontier, Hayes | 49 min |
| Jul 6, 8:11 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 34 min |
| Jul 6, 8:14 PM MDT | Special Weather Statement | LBF | Brown | 46 min |
| Jul 6, 8:26 PM MDT | Special Weather Statement | LBF | Custer | 49 min |
| Jul 6, 8:29 PM MDT | Special Weather Statement | LBF | Holt | 46 min |
| Jul 6, 8:36 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 13 min |
| Jul 6, 8:39 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 36 min |
| Jul 6, 8:45 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 30 min |
| Jul 6, 9:06 PM MDT | Special Weather Statement | LBF | Frontier | 39 min |
| Jul 6, 9:07 PM MDT | Special Weather Statement | LBF | Custer | 23 min |
| Jul 6, 9:13 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 32 min |
| Jul 6, 9:42 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 20 min |
| Jul 6, 11:10 PM MDT | Special Weather Statement | LBF | Brown, Rock | 50 min |
| Jul 6, 11:25 PM MDT | Special Weather Statement | LBF | Brown, Rock | 50 min |
| Jul 7, 12:20 AM MDT | Special Weather Statement | LBF | Holt, Rock | 40 min |
| Jul 7, 5:22 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 53 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.